Academic Journals Database
Disseminating quality controlled scientific knowledge

Fatal Metformin Overdose Presenting with Progressive Hyperglycemia

ADD TO MY LIST
 
Author(s): Suchard, Jeffrey R | Grotsky, Thomas A

Journal: Western Journal of Emergency Medicine
ISSN 1936-900X

Volume: 9;
Issue: 3;
Start page: 160;
Date: 2008;
Original page

Keywords: Overdose | Poisoning | Metformin | Hyperglycemia | Lactic Acidosis

ABSTRACT
A 29-year-old man with no history of diabetes ingested over 60 grams of metformin in a suicide attempt. He presented to the emergency department with acute renal insufficiency, severe lactic acidosis, and rapidly-progressive hyperglycemia. The patient’s peak serum glucose level of 707 mg/dL is the highest yet reported in a case of metformin toxicity. Treatment included sodium bicarbonate infusion and hemodialysis, but the patient suffered several cardiac arrests with pulseless electrical activity and ultimately expired 25 hours after the ingestion.
RPA Switzerland

RPA Switzerland

Robotic process automation

    

Tango Jona
Tangokurs Rapperswil-Jona